Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 110, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 1, 2019, 4:24 PM CDT for Lewis County, Marion County, Missouri; Adams County, Illinois. It was in force for 51 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2019, 4:24 PM CDT (21:24 UTC)
- Expired
- Jun 1, 2019, 5:15 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Adams County, IL, Lewis County, MO, Marion County, MO
The radar
The St Louis radar (KLSX), 158 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 4:24 PM CDT | HAIL 1.5 | La Grange, MO | |
| Jun 1, 4:30 PM CDT | HAIL 1.25 | 2 N La Grange, MO | |
| Jun 1, 4:32 PM CDT | HAIL 1.25 | La Grange, MO | QUARTER TO HALF DOLLAR SIZE HAIL, HAS BEEN HAILING FOR AT LEAST 5 MINUTES. |
| Jun 1, 4:32 PM CDT | HAIL 1.75 | La Grange, MO | OVAL SHAPED HAIL. |
| Jun 1, 4:58 PM CDT | HAIL 0.25 | Burton, IL | |
| Jun 1, 5:20 PM CDT | HAIL 0.25 | Plainville, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:33 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.4 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
203
WUUS53 KLSX 012124
SVRLSX
ILC001-MOC111-127-012215-
/O.NEW.KLSX.SV.W.0110.190601T2124Z-190601T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
424 PM CDT Sat Jun 1 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central Adams County in west central Illinois...
Northeast Marion County in northeastern Missouri...
Southeastern Lewis County in northeastern Missouri...
* Until 515 PM CDT.
* At 423 PM CDT, a severe thunderstorm was located over La Grange,
moving southeast at 30 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Quincy, Canton, Quincy Regional Airport, Camp Point, Payson,
Mendon, La Grange, Adams, Burton, Ursa, Liberty, Plainville,
Taylor, Coatsburg, Columbus, Paloma and Fowler.
This includes Interstate 172 between exits 10 and 19.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4001 9168 4016 9161 4004 9098 3976 9116
TIME...MOT...LOC 2123Z 295DEG 25KT 4005 9154
HAIL...1.50IN
WIND...60MPH
$$
Britt2 follow-up statements
079
WWUS53 KLSX 012138
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
438 PM CDT Sat Jun 1 2019
ILC001-MOC111-127-012215-
/O.CON.KLSX.SV.W.0110.000000T0000Z-190601T2215Z/
Adams IL-Marion MO-Lewis MO-
438 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL ADAMS...NORTH CENTRAL MARION AND SOUTHEASTERN LEWIS
COUNTIES...
At 438 PM CDT, a severe thunderstorm was located over La Grange,
moving southeast at 20 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Law enforcement.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Quincy, Canton, Quincy Regional Airport, Camp Point, Payson, Mendon,
La Grange, Adams, Burton, Ursa, Liberty, Plainville, Taylor,
Coatsburg, Columbus, Paloma and Fowler.
This also includes Wakonda State Park.
This includes Interstate 172 between exits 10 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4000 9167 4013 9161 4004 9098 3976 9116
TIME...MOT...LOC 2138Z 297DEG 18KT 4003 9147
HAIL...1.50IN
WIND...60MPH
$$
Britt125
WWUS53 KLSX 012155
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
455 PM CDT Sat Jun 1 2019
ILC001-MOC111-127-012215-
/O.CON.KLSX.SV.W.0110.000000T0000Z-190601T2215Z/
Adams IL-Marion MO-Lewis MO-
455 PM CDT Sat Jun 1 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR CENTRAL ADAMS...NORTH CENTRAL MARION AND SOUTHEASTERN LEWIS
COUNTIES...
At 454 PM CDT, a severe thunderstorm was located near Quincy, moving
southeast at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Quincy, Quincy Regional Airport, Payson, La Grange, Adams, Burton,
Ursa, Liberty, Plainville, Taylor, Columbus, Paloma and Fowler.
This also includes Wakonda State Park.
This includes Interstate 172 between exits 10 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3995 9157 4011 9149 3998 9102 3976 9116
TIME...MOT...LOC 2154Z 311DEG 27KT 3989 9134
HAIL...1.00IN
WIND...60MPH
$$
BrittWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:54 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 1, 12:54 PM CDT, 3 hours 30 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1254 PM CDT Sat Jun 1 2019 .SHORT TERM... (Through Late Tonight) Issued at 333 AM CDT Sat Jun 1 2019 Early this morning, northwest flow aloft prevailed across our region with an embedded upper level disturbance located over extreme northeastern Nebraska. At the surface, a cold front extended from southern Wisconsin to near Sioux Falls, SD to central Nebraska, and this resulted in a light southwesterly flow across our region. Skies were clear for many areas in Missouri and southern Illinois with temperatures ranging from the upper 50s in sheltered valley areas to the mid 60s. The upper level disturbance located over northeastern Nebraska will continue dropping southeastward today, edging northeast MO and central IL during the early-mid afternoon hours as a surface cold front advances close to these same areas. This should have the effect of breaking through the weakening cap and rapidly triggering convection along the surface cold front and, to some degree, ahead of the cold front during the afternoon. Probably where convection will be most successful at developing well ahead of the cold front will be over the Ozarks and will complicate somewhat the arrival time of what will become the "main event". Convection that develops will propagate steadily southeastward based on flow vectors, and with this being perpendicular to the orientation of the front, presents minimal opportunity for storm training and a low threat for heavy rainfall potential. High instability with SB/ML CAPE of 3-4k and 0-6km bulk shear of 30-35kts will support some supercells and multicell clusters with large hail and damaging winds the primary threats. The lack of upper support heading into the nighttime (with the upper level disturbance tracking well east by sunset) and loss of instability with heating should result in a gradual diminishment of convection after 02/03z, if it doesn't exit our region shortly after that anyway, based on what should be an aggressive southeastward push throughout the event. High temperatures should be in the mid to upper 80s for most locations this afternoon with ample opportunity to warm up before clouds increase substantially by mid to late afternoon and a favorable W-SW surface flow ahead of the front. Min temperatures tonight should be in the upper 50s and lower 60s again, with the 50s where the cold front pushes through first in northern MO and central IL. TES .LONG TERM... (Sunday through Friday) Issued at 333 AM CDT Sat Jun 1 2019 An upper RIDGE over the High Plains at the start of this period will slowly propagate eastward through early Tuesday before it de- amplifies as it runs into a slowly exiting deep upper LOW over the northeastern CONUS. This will have the effect of ending our period of mostly quiet weather by Tuesday, by allowing a resumption of influence from the southern Rockies as disturbances get hurled our way from that region. Surface high pressure is expected to dominate our region Sunday and Monday with below normal temperatures and dry weather. Min temperatures on early Monday morning, in fact, could dip into the 40s in a few spots. On Tuesday, southerly return flow will bring moisture back into our region. Along with a breakdown in flow aloft allowing for upper level disturbances to begin trickling through, look for rain chances to return and stay for awhile. By awhile, it looks like this overall setup will not change much heading into Wednesday and Thursday as a surface cold front edges closer from the north. This is all expected to culminate in a more significant chance for rain on Friday, as the main upper LOW that had been lodged in the southwestern CONUS for days, finally dislodges and ejects out towards our region in response to a strong Pacific storm system coming onshore. Temperatures should be near normal for most days between Tuesday and Friday with the potential to get even warmer if rain chances can back off enough during key times of the day, especially with arrival of the next cold front probably delayed until the end of the week anyway. TES && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1234 PM CDT Sat Jun 1 2019 A stray shower or thunderstorm is possible at any of the terminals during the first 0-4 hours of the valid TAF period, but the higher chances should hold off until a cold front moves through the region later this afternoon and this evening. The most likely time period for SHRA/TSRA at the terminals appears to be a few hours slower than the previous forecast. The latest thinking for SHRA/TSRA timing is roughly 01/22z - 02/02z at KUIN, 01/23 - 02/03 at KCOU, and 02/00-04z at KSTL, KSUS, and KCPS. VFR conditions will prevail outside of SHRA/TSRA at all terminals except KUIN where a short period of post-frontal MVFR ceilings may persist for an hour or two. Winds will become northwesterly behind the front at all terminals. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...Flash Flood Watch through Sunday evening for Lewis MO-Marion MO. IL...None. && WFO LSX
Hazardous weather outlook, Jun 1, 4:21 PM CDT, 3 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 421 PM CDT Sat Jun 1 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-021230- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 421 PM CDT Sat Jun 1 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms have developed this afternoon near a cold front. Some of the storms may be severe and capable of producing large hail up to the size of golf balls as well as damaging winds of 60 mph or greater. Major flooding is ongoing along many rivers, including main stem rivers and some tributaries. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms across parts of the area from Monday night through Friday. Major flooding will continue along many rivers, including main stem rivers and some tributaries. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed through this evening across parts of Missouri and Illinois. Kanofsky
In the hours before
Special weather statement, Jun 1, 3:39 PM CDT, 45 minutes before
Special Weather Statement National Weather Service St Louis MO 339 PM CDT Sat Jun 1 2019 MOZ018-012130- Knox MO- 339 PM CDT Sat Jun 1 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KNOX COUNTY UNTIL 430 PM CDT... At 338 PM CDT, Doppler radar was tracking a strong thunderstorm near Edina, moving east at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Edina, Knox City, Plevna, Hurdland, Novelty and Newark. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northeastern Missouri. LAT...LON 3995 9195 4002 9234 4020 9231 4021 9195 TIME...MOT...LOC 2038Z 276DEG 19KT 4010 9223 Britt
Local storm report, Jun 1, 4:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL MONTICELLO 40.12N 91.71W
06/01/2019 M0.70 INCH LEWIS MO LAW ENFORCEMENT
&&
MABLocal storm report, Jun 1, 4:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL MEYER 40.15N 91.49W
06/01/2019 M1.00 INCH ADAMS IL EMERGENCY MNGR
&&
MABLocal storm report, Jun 1, 4:20 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL CANTON 40.14N 91.52W
06/01/2019 E0.25 INCH LEWIS MO LAW ENFORCEMENT
&&
MABLocal storm report, Jun 1, 4:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
421 PM CDT SAT JUN 1 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM HAIL LA GRANGE 40.04N 91.50W
06/01/2019 E0.70 INCH LEWIS MO LAW ENFORCEMENT
&&
MABThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 3:39 PM CDT | Special Weather Statement | LSX | Knox | 51 min |
| Jun 1, 3:51 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 39 min |
| Jun 1, 4:35 PM CDT | Special Weather Statement | LSX | Shelby | 25 min |
| Jun 1, 4:44 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 46 min |
| Jun 1, 5:08 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Pike, Ralls | 52 min |
| Jun 1, 5:11 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Shelby | 49 min |
| Jun 1, 5:23 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls | 25 min |
| Jun 1, 5:35 PM CDT | Severe Thunderstorm Warning | LSX | Pike, Ralls | 40 min |
| Jun 1, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls, Shelby | 51 min |
| Jun 1, 6:12 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Montgomery, Pike, Ralls | 63 min |
| Jun 1, 6:35 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 55 min |
| Jun 1, 6:42 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 63 min |
| Jun 1, 6:53 PM CDT | Areal Flood Advisory | LSX | Audrain, Pike, Ralls | 3 hr |
| Jun 1, 4:59 PM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown | 33 min |
| Jun 1, 5:44 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 61 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.